MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE
Model Number EB-1975K
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Viral Infection (2248)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Pentax medical became aware of a report on (b)(6) 2020 stating, "possible contamination-patient tested positive for virus.Harboring infection." involving video bronchoscope model eb-1975k/serial (b)(4).The customer owned bronchoscope was received by pentax medical for evaluation on 05-feb-2020.The bronchoscope was inspected by pentax medical service on 14-feb-2020 and the following inspection findings were documented: insertion tube mild crush at stage 2, insertion tube mild crush at stage 1, passed wet leak test, passed dry leak test.The bronchoscope underwent repairs including the following components: distal end assy with tube, distal joint screw m1, bending rubber, biopsy inlet t-piece, o-rings and seals, insertion/s-nipple attaching screw, o-ring(1.25x3.5), suction connection tube, o-ring(1.2x3.5).The video bronchoscope is currently awaiting organic sampling and qc final approval as of 25-feb-2020.Pentax medical video bronchoscope, model eb-1975k, serial number (b)(4), has been previously serviced at a pentax facility once prior since the device was put into service on 23-mar-2017.
 
Event or Problem Description
Refer to h10.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report.B5.Refer to h10.F7: follow up #01.F11: updated dates.F13: updated dates.F10 continued: international medical device regulators forum (imdrf) adverse event reporting health effect impact code: 4648 insufficient information; component code: 4755 part/component/sub-assembly term not applicable.On 28-feb-2020, a device history record(dhr) review was performed under (b)(4), the dhr review confirmed the endoscope was manufactured on 06-mar-2017 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 08-mar-2017.After completion of all repairs, the scope was shipped back to the user on 24-mar-2020 under reference delivery # (b)(4).Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
VIDEO BRONCHOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi
tokyo, 196-0 012
JA  196-0012
MDR Report Key9753427
Report Number2518897-2020-00051
Device Sequence Number11309034
Product Code EOQ
UDI-Device Identifier04961333182268
UDI-Public04961333182268
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
Report Date (Section F) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB-1975K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/30/2020
Event Location Hospital
Date Report to Manufacturer04/11/2023
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient SexUnknown
Date Report Sent to FDA04/11/2023